Alert archive / Tennessee / Wind Advisories in 2016

Wind Advisory 15, NWS Morristown, TN

November 29, 201610 counties in Tennessee; Cherokee County, Clay County, North Carolina; Wise County, City of Norton, Virginia

NWS Morristown, TN issued this wind advisory at Nov 29, 2016, 3:28 PM EST for 10 counties in Tennessee; Cherokee County, Clay County, North Carolina; Wise County, City of Norton, Virginia. It took effect at Nov 30, 2016, 12:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2016, 3:28 PM EST (20:28 UTC)
In effect from
Nov 30, 2016, 12:00 AM EST
Expired
Nov 30, 2016, 3:00 PM EST
In force
15 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Norton, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 32 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 530 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
530 m²/s²
0-3 km storm-relative helicity
573 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WWUS74 KMRX 292028
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 PM EST TUE NOV 29 2016

...WINDY CONDITIONS ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND
MOUNTAINS OF SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
TONIGHT AND WEDNESDAY...

.ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
APPALACHIANS TONIGHT AND WEDNESDAY PRODUCING ANOTHER ROUND OF
STRONG WINDS OVER THE SOUTHERN APPALACHIANS. SOUTHWEST WINDS WILL
INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY
MORNING...GENERALLY AT OR ABOVE 3000 FEET. ACROSS THE FOOTHILLS...
SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH


TNZ041-072-074-300430-
/O.UPG.KMRX.HW.A.0003.161130T0400Z-161130T2000Z/
/O.NEW.KMRX.HW.W.0005.161130T0400Z-161130T2000Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG
328 PM EST TUE NOV 29 2016

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH BY 
  EARLY WEDNESDAY MORNING. 

* TIMING...SOUTHWEST WINDS 15 TO 30 MPH THIS EVENING...
  INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY 
  WEDNESDAY MORNING. THE STRONGEST WINDS WILL GENERALLY BE AT OR 
  ABOVE 3000 FEET. THE STRONG WINDS WILL CONTINUE THROUGH EARLY 
  WEDNESDAY AFTERNOON. 

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. 
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE 
  EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE 
  HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. 
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ018-040-042>047-071-073-086-087-102-VAZ002-300430-
/O.NEW.KMRX.WI.Y.0015.161130T0500Z-161130T2000Z/
CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE-
SOUTHEAST MONROE-EAST POLK-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
NEWPORT...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...SEVIERVILLE...
MADISONVILLE...COKER CREEK...DUCKTOWN...WISE...NORTON
328 PM EST TUE NOV 29 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST
WEDNESDAY. 

* EVENT...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH BY
  EARLY WEDNESDAY MORNING...INCLUDING THE GATLINBURG AND PIGEON
  FORGE AREAS OF TENNESSEE.

* TIMING...SOUTHWEST WINDS 5 TO 15 MPH... INCREASING TO 15 TO 30
  MPH WITH GUSTS TO 40 MPH BY EARLY WEDNESDAY MORNING...CONTINUING
  UNTIL EARLY AFTERNOON.

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS AND POWER
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD
  BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE
  HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
1 follow-up statement
099 
WWUS74 KMRX 300318 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1018 PM EST TUE NOV 29 2016

...WINDY CONDITIONS ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS
AND MOUNTAINS OF SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
TONIGHT AND WEDNESDAY...

.ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
APPALACHIANS TONIGHT AND WEDNESDAY PRODUCING ANOTHER ROUND OF
STRONG WINDS OVER THE SOUTHERN APPALACHIANS. SOUTHWEST WINDS WILL
INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY
MORNING...GENERALLY AT OR ABOVE 3000 FEET. ACROSS THE FOOTHILLS...
SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO
40 MPH

TNZ041-072-074-301000-
/O.CON.KMRX.HW.W.0005.161130T0400Z-161130T2000Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG
1018 PM EST TUE NOV 29 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST WEDNESDAY...

* EVENT...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH BY 
  EARLY WEDNESDAY MORNING. 

* TIMING...SOUTHWEST WINDS 15 TO 30 MPH THIS EVENING... 
  INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY 
  WEDNESDAY MORNING. THE STRONGEST WINDS WILL GENERALLY BE AT OR 
  ABOVE 3000 FEET. THE STRONG WINDS WILL CONTINUE THROUGH EARLY 
  WEDNESDAY AFTERNOON. 

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. 
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE 
  EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE 
  HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ018-040-042>047-071-073-086-087-102-VAZ002-301000-
/O.CON.KMRX.WI.Y.0015.161130T0500Z-161130T2000Z/
CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE-
SOUTHEAST MONROE-EAST POLK-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
NEWPORT...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...SEVIERVILLE...
MADISONVILLE...COKER CREEK...DUCKTOWN...WISE...NORTON
1018 PM EST TUE NOV 29 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST WEDNESDAY...

* EVENT...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH BY 
  EARLY WEDNESDAY MORNING...INCLUDING THE GATLINBURG AND PIGEON 
  FORGE AREAS OF TENNESSEE. 

* TIMING...SOUTHWEST WINDS 5 TO 15 MPH... INCREASING TO 15 TO 30 
  MPH WITH GUSTS TO 40 MPH BY EARLY WEDNESDAY MORNING...
  CONTINUING UNTIL EARLY AFTERNOON. 

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN 
  DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 29, 12:40 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Nov 29, 12:40 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 PM EST Tue Nov 29 2016

.AVIATION...VFR conditions the rest of today as low-clouds
have dissipated. Main concern is next strong system moving into the
overnight hours and Wednesday morning. Strong jet dynamics will
enduce strong fronto-genetic forcing as the frontal boundary moves
through the TAF sites from 12-15Z Wednesday. Widespread showers and
embedded thunderstorms are anticipated with this line. Ahead of
fronto-genetic lift for tonight...isentropic lift will produce
scattered showers and storms. Main concern from these storms will be
strong gusty winds...reduced visibility...at CHA and possibly TYS.

Another concern is re-development of strong 850mb jet tonight and
early Wednesday morning producing Low Level Wind Shear at all TAF
sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             72  61  66  38 /  30  90 100  20
Knoxville McGhee Tyson Airport, TN  71  60  68  41 /  50  90 100  20
Oak Ridge, TN                       70  58  66  41 /  40  90 100  20
Tri Cities Airport, TN              67  56  65  39 /  80  50 100  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from this evening through Wednesday afternoon
     for Blount Smoky Mountains-Cocke Smoky Mountains-Sevier
     Smoky Mountains.

VA...None.
&&
Hazardous weather outlook, Nov 29, 3:10 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EST TUE NOV 29 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-302015-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
310 PM EST TUE NOV 29 2016 /210 PM CST TUE NOV 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT THROUGH WEDNESDAY

...HIGH WIND WARNING IS IN EFFECT FOR THE SMOKY MOUNTAINS FROM
LATE THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON...

...WIND ADVISORY IS IN EFFECT FOR THE REST OF THE FAR EASTERN
TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS...MOUNTAINS OF SOUTHWEST
NORTH CAROLINA...AND WISE COUNTY..VIRGINIA FOR LATE TONIGHT THROUGH
EARLY WEDNESDAY AFTERNOON...

...A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE CUMBERLAND PLATEAU
AND PORTIONS OF EAST TENNESSEE TONIGHT AND WEDNESDAY...

...FLASH FLOODING CONCERNS ACROSS THE PIGEON FORGE/GATLINBURG AREAS
DUE TO THE POTENTIAL OF LOCALLY HEAVY RAIN OCCURRING ACROSS THE
THE BURN SCARS FROM THE RECENT FIRES...

A STRONG JET WILL ONCE AGAIN DEVELOP OVER THE SOUTHERN
APPALACHIANS TONIGHT AND WEDNESDAY MORNING PRODUCING SOUTHWEST
WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE HIGHER
ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET. AREAS BELOW 3000
FEET...WINDS WILL BECOME SOUTHWEST AND INCREASING TO 15 TO 30 MPH
WITH GUSTS TO 40 MPH EARLY WEDNESDAY MORNING.

A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT PRODUCING
SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR
ALOFT...STORMS COULD BE STRONG AND SOME MAY EVEN BECOME
SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT
WILL BE HAIL AND STRONG DAMAGING WINDS. DEPENDING ON HOW MUCH
INSTABILITY WILL BE AVAILABLE...AN ISOLATED TORNADO IS ALSO
POSSIBLE.

RAINFALL BETWEEN 1 AND 1 1/2 INCHES CAN BE EXPECTED WITH LOCAL
AMOUNTS UP TO 2 INCHES POSSIBLE.

DUE TO THE POTENTIAL OF LOCALLY HEAVY RAINS LATE TONIGHT AND
WEDNESDAY MORNING FALLING OVER THE BURN SCARS IN AND AROUND
GATLINBURG AND PIGEON FORGE...FLASH FLOODING IS A CONCERN ACROSS
THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT AND
WEDNESDAY MORNING.

In the hours before

Local storm report, Nov 29, 12:25 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1225 PM EST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     NON-TSTM WND GST 4 WSW ROAN MOUNTAIN     36.16N 82.14W
11/28/2016  M57 MPH          CARTER             TN   MESONET

            GUST MEASURED BY CWOP STATION.

&&
Local storm report, Nov 29, 1:20 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 PM EST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     NON-TSTM WND GST GATLINBURG              35.72N 83.49W
11/28/2016  M46 MPH          SEVIER             TN   AWOS

&&
Special weather statement, Nov 29, 3:09 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EST TUE NOV 29 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-301200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
309 PM EST TUE NOV 29 2016 /209 PM CST TUE NOV 29 2016/

...HIGH WIND WARNING IS IN EFFECT FOR THE SMOKY MOUNTAINS FROM
LATE THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON...

...WIND ADVISORY IS IN EFFECT FOR THE REST OF THE FAR EASTERN
TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS...MOUNTAINS OF SOUTHWEST
NORTH CAROLINA...AND WISE COUNTY..VIRGINIA FOR LATE TONIGHT THROUGH
EARLY WEDNESDAY AFTERNOON...

...A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE CUMBERLAND PLATEAU
AND PORTIONS OF EAST TENNESSEE TONIGHT AND WEDNESDAY MORNING...

...FLASH FLOOD CONCERNS ACROSS THE PIGEON FORGE/GATLINBURG AREAS
LATE TONIGHT AND WEDNESDAY DUE TO LOCALLY HEAVY RAINS OCCURRING
ACROSS THE THE BURN SCARS FROM THE RECENT FIRES...

A STRONG JET WILL ONCE AGAIN DEVELOP OVER THE SOUTHERN
APPALACHIANS TONIGHT AND WEDNESDAY MORNING PRODUCING SOUTHWEST
WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE HIGHER
ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET. AREAS BELOW 3000
FEET...WINDS WILL BECOME SOUTHWEST AND INCREASING TO 15 TO 30 MPH
WITH GUSTS TO 40 MPH EARLY WEDNESDAY MORNING.

A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT PRODUCING
SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR
ALOFT...STORMS COULD BE STRONG AND SOME MAY EVEN BECOME
SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT
WILL BE HAIL AND STRONG DAMAGING WINDS. DEPENDING ON HOW MUCH
INSTABILITY WILL BE AVAILABLE...AN ISOLATED TORNADO IS ALSO
POSSIBLE.

RAINFALL BETWEEN 1 AND 1 1/2 INCHES CAN BE EXPECTED WITH LOCAL
AMOUNTS UP TO 2 INCHES POSSIBLE.

DUE TO THE POTENTIAL OF LOCALLY HEAVY RAINS LATE TONIGHT AND
WEDNESDAY MORNING FALLING OVER THE BURN SCARS IN AND AROUND
GATLINBURG AND PIGEON FORGE...FLASH FLOODING IS A CONCERN ACROSS
THESE AREA.

PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO AND FAVORITE RADIO/TV
STATIONS FOR LATER WEATHER UPDATES.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 9:12 PM ESTSpecial Weather StatementMRXBledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 1 more63 min
Nov 29, 11:13 AM ESTHigh Wind WatchMRXBlount, Cocke, Sevier4 hr
Nov 29, 3:28 PM ESTHigh Wind WarningMRXBlount, Cocke, Sevier24 hr

Nearby

Wind Advisories in Tennessee, 2016Wind Advisories in North Carolina, 2016Wind Advisories in Virginia, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.